Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Suggest if insulin injections be started for glucose levels of 160

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2001
Answered : 1663 Questions
Question
I am diabetic since 5 years,for the last 5 years my fasting blood glucose in between 125-134 mg/dL and my blood sugar level two hours after eating is less than 200 mg/dL and A1c between 6.5 - 6.7 percent , Iam using Januvia 50 ml/ per day ,but in last month I suffered a problem and pressure so my fasting blood glucose became in between 145-160 mg/dL and my blood sugar level two hours after eating is less than 270 mg/d suddenly . I have also cholesterol 217, triglycerides 270 i would like to ask is that the beginning of the use of insulin injections or my current blood glucose related to the my psychological state and then it will go down and please advice me what shall I do . Best regards
Posted Wed, 20 Aug 2014 in Diabetes
 
 
Answered by Dr. Shehzad Topiwala 4 hours later
Brief Answer:
Diabetes

Detailed Answer:
Psychological stress has been shown in some studies to worsen glucose control but there are no large systematic studies in this domain to answer the question. It is generally believed that psychological stress does not aggravate diabetes to an extent that it causes significant rise in blood glucose levels, especially chronically enough to warrant insulin treatment.

So at any point you have to by your glucose control. If the glucose targets set by your endocrinologist based upon multiple individual factors are not met then treatment needs to be advanced to the next level. This could be further oral agents or insulin.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor